Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Had bilateral retinal detachment. Eyesight in left eye nil after surgery. On oral steroids. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1038 Questions
my cousin had a bilateral retinal detatchment .while his left eye is normal but right eye even after one month of surgery the eyesight is nil and the is sore.he is on oral sreroid.doctors say he has got cataract.his present iop is4
Posted Tue, 16 Jul 2013 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 3 hours later
My Dear,
thanks for sending your query to us.
All this is not a good sign.A iop of 4 means there is not enough pressure building up.
A soft eye,no vision and a cataract,which again needs a surgery is a not too good combination.
oral steroids is a good option,but you have to be sure that the retina is fully attached if not then repeat surgery is needed with gas or oil injection.
I hope a OCT has been done to ensure that the anatomical apposition is there.
Don't you think it will be a good idea to show him to a good retina man to have a second opinion?
Please do get back to me in case of any further query in this regard.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor